Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 18, 2016, 3:24 AM CDT for La Salle County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2016, 3:24 AM CDT (08:24 UTC)
- Expired
- May 18, 2016, 4:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County La Salle County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.7
The text
As transmitted.
228
WUUS54 KCRP 180824
SVRCRP
TXC283-180915-
/O.NEW.KCRP.SV.W.0071.160518T0824Z-160518T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT WED MAY 18 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LA SALLE COUNTY IN SOUTHERN TEXAS...
* UNTIL 415 AM CDT
* AT 323 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COTULLA...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...LOS ANGELES AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2846 9886 2821 9899 2841 9940 2842 9939
2859 9930
TIME...MOT...LOC 0823Z 293DEG 27KT 2846 9926
HAIL...1.00IN
WIND...60MPH
$$
LK1 follow-up statement
475
WWUS54 KCRP 180852
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 AM CDT WED MAY 18 2016
TXC283-180915-
/O.CON.KCRP.SV.W.0071.000000T0000Z-160518T0915Z/
LA SALLE TX-
352 AM CDT WED MAY 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR CENTRAL LA SALLE COUNTY...
AT 349 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOS ANGELES...OR
10 MILES EAST OF COTULLA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOS ANGELES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2846 9886 2821 9899 2833 9924 2841 9922
2853 9912
TIME...MOT...LOC 0849Z 293DEG 27KT 2839 9907
HAIL...1.00IN
WIND...60MPH
$$
LKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:51 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 18, 12:51 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1251 AM CDT WED MAY 18 2016 .DISCUSSION...Updated for 06z aviation. && .AVIATION...Low confidence exists for the upcoming forecast period. Convection associated with frontal boundary to the north is slowly drifting ESE. This activity could move into South Texas during the overnight and have retained tempo groups for TSRA. Ceilings will gradually lower during the overnight into the mvfr range and perhaps ifr range. Improvements in cigs are expected by mid to late morning. Another round of showers and thunderstorms will be possible later today. At this time, only included -shra/vcsh remarks until trends for the afternoon/evening hours become more clear. && .PREVIOUS DISCUSSION... /Issued 1150 PM CDT TUE MAY 17 2016/ DISCUSSION...Severe thunderstorm watch 181 expired on time at 11pm. Strong to severe thunderstorms north of the area are moving to the ESE. Some of this activity may approach the northern parts of the area in a few hours. Trends will be monitored. PREVIOUS DISCUSSION... /Issued 725 PM CDT TUE MAY 17 2016/ DISCUSSION...Updated the grids to reflect SVR TSTM WATCH 181 in effect until 04Z for the 4 western counties. Adjusted pops higher across the western areas and lower across the eastern areas based on all the CAM/Synoptic scale guidance. Also, confined the severe threat to the 6 western counties this evening. Diminishing CAPES and increasing CIN should lower the severe potential after midnight and will adjust accordingly. Still expecting a second wave of pcpn to develop/propagate into the CWA after midnight in association with the better forcing from the front and approaching shortwave. Could still see some potent wind gusts with any MCS that moves esewd during the morning hours. PREVIOUS DISCUSSION... /Issued 646 PM CDT TUE MAY 17 2016/ DISCUSSION...Please see the discussion below for more details. AVIATION...An extremely unstable airmass across most of South TX, especially across the western Brush Country, has already led to several severe thunderstorms late this aftn between Cotulla and Laredo. Enhanced cumulus and persistent convergence near Laredo will warrant the mention of thunderstorms this evening through at least 04Z. Further east, the storms may get close to Alice but should remain mostly north and west. Expect this initial cluster of severe storms to slowly diminish by midnight with the loss of daytime heating and increasing cap strength. Another round of storms will develop/move into the Brush Country after 07Z in association with the southward-moving cold front and an upper level disturbance. Laredo is expected to experience pcpn for most of the period after midnight with this second batch of pcpn. Further east, will target an 08Z to 15Z timeframe for possible storms with strong winds affecting ALice, Corpus Christi, and Victoria. Rain should slowly wane thereafter as the airmass stabilizes with the passage of the front and upper disturbance. As for the cigs, MVFR conditions should quickly develop between 02Z and 05Z across most areas given the moist easterly winds. Brief IFR conditions are expected in or near thunderstorms. MVFR cigs will slowly improve to VFR levels by noon Wednesday in most areas. PREVIOUS DISCUSSION... /Issued 402 PM CDT TUE MAY 17 2016/ SHORT TERM (Tonight through Wednesday Night...Plenty of instability out there this afternoon with a boundary along our northern border. This boundary is the focus for convection that has developed across far northeaster zones this afternoon. Still have the potential for additional development, but will need some more heating west to reach convective temperature. Biggest threat will be large hail and the potential for damaging wind. Very high CAPE across the entire area. Eastern zones south of the boundary remain capped...and the environment will likely be such that any convection that approaches through the afternoon/evening will weaken. That said...PWAT values forecast to be back up around 2 inches by this evening...18z CRP sounding indicated 1.72 inches, so plenty of moisture to work with. At this time will not issue flash flood watch for coastal counties with models indicating lower chances of significant convection there. However...if convection does begin to approach the area where heavy rains fell the past few days, a flash flood watch may become necessary. Cold front will push into the area tonight keeping the potential for convection going. Models continue to be all over the place as far as convection for tomorrow with no consistency. Have chance pops area wide once again as boundary stalls over the region. QPF values still not expected to be excessive yet...though isolated locations could get heavy rains with PWAT remaining around 2 inches. Coastal trough begins to develop Wednesday night, setting the stage for additional convection. LONG TERM (Thursday through Tuesday)...Pattern will begin fairly wet and stormy as the upper low over the SW CONUS opens up and shears across TX as a short wave. Forcing associated with the short wave combined with deep mstr (pwat >2.0 inch) will create a favorable heavy rain scenario. See hydro section for more info. Strong storms also possible Thurs with decent instability but limited a bit by high mstr content. Storm chances decrease through the weekend into early next week as short wave ridging develops ahead of the next system to dig into the southwest. Will maintain low pops over most of the area throughout the period though as mstr remains high. We'll also have a residual boundary over the area Fri/Sat which could focus activity a bit. HPC temps look tough to beat through the period. HYDROLOGY...Isolated locations could see heavy rainfall tonight and Wednesday with scattered convection, but higher chances remain for the Thursday time period. Much of the area remains in the Day 3 Slight Risk for excessive rainfall. Highest flooding risk remains where the heavy rains fell Sun-Mon in an Arc along the coastal plain. As little as 1-2 inches of rain would cause flooding problems there and that is around how much is forecast at this point for Thursday. Flash Flood Watches will likely be needed for parts of the area. River flooding is also possible especially on faster responding smaller tributaries. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 85 74 85 74 / 50 80 50 30 10 Victoria 71 83 69 85 70 / 50 80 60 30 10 Laredo 72 90 72 90 74 / 60 50 40 30 20 Alice 72 86 73 88 73 / 50 80 40 30 10 Rockport 75 83 75 83 76 / 50 80 60 30 10 Cotulla 70 86 71 88 72 / 60 70 30 30 20 Kingsville 73 87 73 87 74 / 50 70 40 30 10 Navy Corpus 75 82 76 82 76 / 50 80 50 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, May 17, 11:45 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1145 AM CDT TUE MAY 17 2016 TXZ229>234-239>247-181645- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1145 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK OF SEVER STORMS OVER WESTERN PORTIONS OF THE AREA...AND A SLIGHT RISK ELSEWHERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH EARLY NEXT WEEK. THE STORMS ON THURSDAY MAY CONTAIN LOCALLY HEAVY RAIN ADDING TO MORE FLOODING ISSUES IF THEY DEVELOP OVER THE ALREADY SATURATED GROUNDS ACROSS THE COASTAL BEND REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. GMZ230-235-250-255-270-275-181645- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1145 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS TODAY. CHANCES FOR THUNDERSTORMS INCREASE THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK WITH LOCALLY HEAVY RAINFALL. PZ
In the hours before
Special weather statement, May 17, 9:44 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
944 PM CDT TUE MAY 17 2016
TXZ239-180315-
WEBB-
944 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...
AT 943 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RIO BRAVO...OR
10 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH LAREDO...RIO BRAVO AND EL CENIZO.
LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
2735 9951 2741 9949 2745 9950 2748 9948
2738 9913 2727 9919 2727 9933 2732 9937
2726 9945 2727 9947 2726 9948
TIME...MOT...LOC 0243Z 295DEG 24KT 2739 9950
TMTSpecial weather statement, May 18, 1:47 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 AM CDT WED MAY 18 2016
TXZ239-180715-
WEBB-
147 AM CDT WED MAY 18 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
AT 145 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNITEC
INDUSTRIAL PARK...OR 13 MILES NORTH OF LAREDO...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOTINES...RANCHOS PENITAS WEST...ORVIL AND UNITEC INDUSTRIAL PARK.
LAT...LON 2763 9959 2764 9960 2764 9962 2765 9962
2783 9964 2790 9916 2763 9913
TIME...MOT...LOC 0645Z 263DEG 28KT 2773 9952
TMTSpecial weather statement, May 18, 2:21 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
221 AM CDT WED MAY 18 2016
TXZ233-234-180800-
VICTORIA-GOLIAD-
221 AM CDT WED MAY 18 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...
AT 218 AM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES
NORTHWEST OF WEESATCHE TO 7 MILES WEST OF THOMASTON...MOVING EAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...FANNIN...VICTORIA DETAR HOSPITAL NORTH...SALEM...COLETO CREEK
PARK...OAK VILLAGE...NURSERY...VICTORIA MALL...VICTORIA REGIONAL AIRPORT...
DOWNTOWN VICTORIA...VICTORIA RIVERSIDE PARK...SCHROEDER...FORDTRAN...
TELFERNER...ANDER...WESER...VICTORIA COLONY CREEK COUNTRY CLUB...
WEESATCHE...VICTORIA COLLEGE AND MISSION VALLEY.
LAT...LON 2899 9681 2891 9678 2861 9726 2878 9762
2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0718Z 281DEG 36KT 2884 9750
TMTSpecial weather statement, May 18, 2:45 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 AM CDT WED MAY 18 2016
TXZ229-180830-
LA SALLE-
245 AM CDT WED MAY 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...
AT 243 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAS VEGAS...OR 7
MILES EAST OF BIG WELLS...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...WOODWARD AND MILLETT.
LAT...LON 2864 9909 2840 9907 2842 9939 2864 9940
2865 9922
TIME...MOT...LOC 0743Z 268DEG 28KT 2855 9946
TMTSpecial weather statement, May 18, 2:52 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 AM CDT WED MAY 18 2016
TXZ234-180830-
VICTORIA-
252 AM CDT WED MAY 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA COUNTY...
AT 252 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALEM...OR 8
MILES NORTH OF VICTORIA...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...SALEM...FORDTRAN...TELFERNER...INEZ...NURSERY...VICTORIA MALL
AND MISSION VALLEY.
LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
2890 9676 2889 9673 2887 9673 2885 9670
2882 9672 2890 9724 2894 9720 2910 9698
TIME...MOT...LOC 0752Z 268DEG 27KT 2894 9695
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:25 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 65 min |
| May 17, 7:56 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
| May 17, 8:24 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 36 min |
| May 17, 9:44 PM CDT | Special Weather Statement | CRP | Webb | 31 min |
| May 18, 1:47 AM CDT | Special Weather Statement | CRP | Webb | 28 min |
| May 18, 2:21 AM CDT | Special Weather Statement | CRP | Victoria | 39 min |
| May 18, 2:45 AM CDT | Special Weather Statement | CRP | La Salle | 45 min |
| May 18, 2:52 AM CDT | Special Weather Statement | CRP | Victoria | 38 min |
| May 18, 4:15 AM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 18, 8:56 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 40 days |
| May 18, 11:56 AM CDT | Special Weather Statement | CRP | Zapata | 49 min |
| May 18, 2:58 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.